Patient :I am 32 yr old non smoking female. I had 2 episodes of dizziness yesterday and a area the size of half dollar on the back of my left calf that is tender. There is no reddness or edema on my left calf. Do you think I have a blood clot? The only med I'm on is micronor birth control.
Hello. Welcome to Ask The Doctor.
Since you are on birth control pills, you are at risk of developing blood clots in calf muscles known as Deep Vein Thrombosis.
This can be a big trouble if the clot moves to a pulmonary vasculature from the legs causing Pulmonary Embolism.
As an initial screening tests, you should undergo Doppler ultrasound of calf veins. If a clot is found you would require ECHO and CT Angiography of pulmonary vessels.
Treatment comprises of anticoagulation by heparin and its derivatives.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.